Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 98, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 18, 2013, 6:33 PM CDT for Greene County, Perry County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 6:33 PM CDT (23:33 UTC)
- Expired
- Jul 18, 2013, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS54 KMOB 182333
SVRMOB
MSC041-111-190000-
/O.NEW.KMOB.SV.W.0098.130718T2333Z-130719T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
633 PM CDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
CENTRAL PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 700 PM CDT
* AT 632 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 15 MILES WEST
OF LEAKESVILLE...OR 3 MILES NORTH OF MCLAIN...AND MOVING NORTHWEST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCLAIN... NEW AUGUSTA... BEAUMONT...
LAT...LON 3138 8900 3118 8868 3100 8881 3100 8883
3098 8884 3111 8915 3113 8915
TIME...MOT...LOC 2333Z 122DEG 16KT 3115 8882
$$1 follow-up statement
040
WWUS54 KMOB 190006
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
706 PM CDT THU JUL 18 2013
MSC041-111-190016-
/O.EXP.KMOB.SV.W.0098.000000T0000Z-130719T0000Z/
PERRY MS-GREENE MS-
706 PM CDT THU JUL 18 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
SOUTHWESTERN GREENE AND CENTRAL PERRY COUNTIES...
AT 704 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHWESTERN
GREENE AND CENTRAL PERRY COUNTIES HAS WEAKENED TO BELOW SEVERE
LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3138 8900 3118 8868 3100 8881 3100 8883
3098 8884 3111 8915 3113 8915
TIME...MOT...LOC 2333Z 122DEG 16KT 3115 8882
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:30 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 18, 6:30 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT THU JUL 18 2013 .AVIATION...(00Z ISSUANCE)...GENERAL VFR CONDITIONS EXPECTED THROUGH THE PERIOD...WITH DIPS INTO MVFR CIGS IN TSRA CURRENTLY OVER PARTS OF THE AREA. MORE EXPECTED FRIDAY WITH MOIST AIRMASS OVER THE AREA BEING SET OFF WITH A GULF BREEZE MOVING INLAND. /16 && .SHORT TERM (REST OF THIS AFTERNOON THROUGH FRIDAY)...ISOLATED TO SCATTERED CONVECTION DEVELOPING ALONG THE SEABREEZE WILL CONTINUE TO GRADUALLY MOVE FURTHER INLAND THROUGH THE REST OF THE AFTERNOON. SOME CONVECTION WILL LINGER INTO THE EVENING HOURS...BUT EXPECT A GENERAL DECREASE IN ACTIVITY THROUGH THE EVENING WITH THE LOSS OF DAYTIME HEATING. DEEP LAYER MOISTURE WILL BEGIN TO INCREASE OVER THE SOUTHEAST ZONES EARLY FRIDAY MORNING AS A MID TO UPPER LEVEL LOW OVER THE NORTH AND CENTRAL GULF MOVES FURTHER WEST. PRECIPITABLE WATERS OF NEAR 2 INCHES ARE FORECAST TO MOVE INTO THE WESTERN FLORIDA GULF WATERS INTO THE COASTAL PANHANDLE BY 12Z TOMORROW. THIS WILL LIKELY RESULT IN SCATTERED CONVECTION DEVELOPING OVER THE OPEN GULF WATERS AND MOVING NORTHWEST TOWARD THE COAST EARLY IN THE MORNING. STORMS WILL THEN INCREASE IN COVERAGE OVER LAND AREAS BY MID TO LATE MORNING THROUGH THE AFTERNOON AS 2 INCH OR GREATER PRECIP WATERS SPREAD INTO THE MAJORITY OF THE CWA. HAVE RAISED POPS TO 40-50% ON FRIDAY AS WE EXPECT A GREATER COVERAGE OF STORMS. NOT OUT OF THE QUESTION WE MAY NEED TO RAISE TO LIKELY RAIN CHANCES OVER PORTIONS OF THE EASTERN ZONES IN THE NEXT FORECAST CYCLE. SOME OF THE STORMS WILL BE STRONG...PRODUCING FREQUENT LIGHTNING... TORRENTIAL DOWNPOURS...AND BRIEF GUSTY WINDS. LOWS IN THE LOW TO MID 70S TONIGHT WITH HIGHS TOMORROW SLIGHTLY COOLER DUE TO THE ANTICIPATED CLOUDS/PRECIP...GENERALLY UPPER 80S TO LOWER 90S. 34/JFB && .LONG TERM (SATURDAY THROUGH THURSDAY)...UPPER RIDGING ACROSS THE GULF COAST WILL CONTINUE TO WEAKEN AND SHIFT SOUTHWARD. MEANWHILE A LONGWAVE TROUGH DIGS SOUTHWARD ACROSS THE EASTERN CONUS THROUGH EARLY NEXT WEEK. THIS WILL SEND A WEAKENING SFC TROUGH SOUTHWARD INTO THE SOUTHEAST. THIS SFC TROUGH WILL STALL OUT ACROSS CENTRAL ALABAMA BY MONDAY EVENING. INCREASING PRECIPITABLE WATER AND COOLER MID LEVEL TEMPS ALONG WITH THE APPROACHING SFC TROUGH WILL LEAD TO SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...MAINLY DURING THE AFTERNOON AND EARLY EVENING. UPPER RIDGING WILL AMPLIFY ACROSS THE WESTERN STATES BY THE MIDDLE OF NEXT WEEK RESULTING IN NORTHWESTERLY UPPER FLOW ACROSS THE SOUTHEAST. THIS WILL MAINTAIN THE DIURNALLY DRIVEN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE PERIOD. /13 && .MARINE...HIGH PRESSURE WILL MOVE EAST INTO THE WEST ATLANTIC BY THE END OF THE WEEK...BUILDING WEST INTO THE CENTRAL GULF OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS RESULTS IN A LIGHT TO MODERATE ONSHORE FLOW THROUGH THE FORECAST PERIOD. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST COVERAGE OF STORMS OCCURRING DURING THE EARLY MORNING HOURS OVER THE OPEN GULF WATERS...TRANSITIONING NORTH TO LAND AREAS AND ADJACENT BAYS LATER IN THE DAY. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 72 89 74 / 20 40 30 50 30 PENSACOLA 74 88 75 88 76 / 20 50 40 50 30 DESTIN 76 86 77 85 78 / 30 50 40 50 30 EVERGREEN 70 89 71 90 71 / 20 50 30 50 20 WAYNESBORO 70 91 70 90 71 / 20 40 30 40 20 CAMDEN 70 90 71 90 72 / 20 40 40 40 20 CRESTVIEW 69 88 70 90 72 / 20 50 40 50 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 18, 3:44 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 344 PM CDT THU JUL 18 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 344 PM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON...GRADUALLY DECREASING THIS EVENING. SOME OF THE STORMS MAY BE STRONG...CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING. ADDITIONAL ISOLATED TO SCATTERED STORMS ARE POSSIBLE ALONG THE COAST BY EARLY FRIDAY MORNING. TORRENTIAL DOWNPOURS WILL BE THE PRIMARY THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY IN THE AFTERNOON AND EVENING HOURS...WILL CONTINUE OVER THE FORECAST AREA THROUGH WEDNESDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING STRIKES AND PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-191200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 344 PM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED STORMS WILL AFFECT AREA BAYS AND SOUNDS THROUGH THE REST OF THE AFTERNOON. THE COVERAGE OF STORMS IS EXPECTED TO INCREASE ACROSS THE OPEN GULF WATERS EARLY FRIDAY MORNING...MOVING TOWARD THE COASTLINE BY SUNRISE. WINDS AND WAVES WILL BE LOCALLY HIGHER NEAR THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS THROUGH WEDNESDAY.
In the hours before
Special weather statement, Jul 18, 1:16 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 116 PM CDT THU JUL 18 2013 FLZ004-181900- SANTA ROSA FL- 116 PM CDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...THROUGH 200 PM CDT... AT 111 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF BAGDAD...OR 6 MILES NORTH OF HOLLEY...AND MOVING WEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN SANTA ROSA COUNTY THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL AND WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Jul 18, 4:37 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 437 PM CDT THU JUL 18 2013 MSZ078-182245- STONE MS- 437 PM CDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...THROUGH 545 PM CDT... AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF WIGGINS...OR NEAR MCHENRY...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... PERKINSTON... MCHENRY... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 18, 5:22 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 522 PM CDT THU JUL 18 2013 MSZ078-182330- STONE MS- 522 PM CDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT STONE COUNTY IN SOUTHEAST MISSISSIPPI...THROUGH 630 PM CDT... AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF WIGGINS...OR 10 MILES EAST OF PERKINSTON...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WIGGINS... PERKINSTON... MCHENRY... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Jul 18, 5:30 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 530 PM CDT THU JUL 18 2013 MSZ075-076-079-182330- PERRY MS-GREENE MS-GEORGE MS- 530 PM CDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY...SOUTHWESTERN GREENE AND NORTHWESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI... THROUGH 630 PM CDT... AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF LUCEDALE...OR 10 MILES SOUTH OF MCLAIN...AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN GEORGE COUNTY RURAL SOUTHWESTERN GREENE COUNTY RURAL SOUTHERN PERRY COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:42 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.